Mood swings, often a symptom of menopause, are extreme and rapid changes in your emotional state. You can be happy one minute and angry the next or depressed for no reason at all. Depression, sadness, frustration, irritation, and anger are the most common emotions linked to mood swings. These emotional changes are because hormonal changes in your body affect the chemistry of your brain. Certain treatments for breast cancer can cause your hormone levels to go up or down, induce menopause, and cause mood swings.
Mood swings may be caused by the following breast cancer treatments:
- ovarian shutdown or removal
- hormonal therapy:
There are also other medications that can cause mood swings, including morphine, Duragesic (chemical name: fentanyl), Dolophine (chemical name: methadone), codeine, hydrocodone (one brand name: Vicodin), Demerol (chemical name: meperidine), and steroids.
Managing mood swings
- Identify and avoid sources of stress that can cause changes in mood.
- Exercise can help relieve stress, focus your energy, and balance your emotions, all of which can help ease mood swings.
- Get plenty of rest. If your sleep is disrupted or you don't get enough sleep, you may find that you're anxious, angry, and irritable.
- Eat healthy snacks and small meals throughout the day to give you energy and keep your insulin levels constant. Hunger and varying blood sugar levels can trigger mood swings.
- Consider complementary and holistic techniques such as yoga, meditation, massage, or acupuncture to relieve stress.
- Talk about your emotions with friends, a counselor, or your doctor to help you deal with them appropriately.
Can we help guide you?
Create a profile for better recommendations
Breast self-exam, or regularly examining your breasts on your own, can be an important way to...
What Is Breast Implant Illness?
Breast implant illness (BII) is a term that some women and doctors use to refer to a wide range...
Tamoxifen (Brand Names: Nolvadex, Soltamox)
Tamoxifen is the oldest and most-prescribed selective estrogen receptor modulator (SERM)....